Discussions By Condition: Leg conditions

extreme leg discomfort

Posted In: Leg conditions 10 Replies
  • Posted By: Anonymous
  • May 13, 2006
  • 04:29 AM

Hi out there, trying to find out if anyone may have a simular condition. My medical insurance stinks so I don't go to the Dr. unless it is really important. Anyway, both legs feel heavy and tight (like they are being held in a extremely tight grasp). At night one leg on top of the other is to painful so I sleep with a pillow between them. The symptoms are constant, not particularily worse at night. I have recently gotten alot of spider veins in the areas that are bothering me so I wonder if it just has to to with vericose veins (only have spider veins not the big hunkers). I exercise three times or more per week which doesn't help or hinder the situation. The symptoms are very uncomfortable so please help. Shelly

Reply Flag this Discussion

10 Replies:

  • Hi - just new to this site. Just wonder if anyone can help....?Following extreme pain and swelling in her right thigh, my mum was sent for an ultrasound which revealed a blood clot in her thigh muscle. She was given painkillers and told it would take a number of weeks to heal.A month has now passed and she is still in extreme pain :( - does anyone know anything that she might be able to try to either relieve the clot as even the strongest painkillers don't seem to help.Thanks!
    Anonymous 42789 Replies Flag this Response
  • Hi,I have been having similar pain, especially when you mentioned the sleeping At night with a pillow betweeen yuor legs. it hurts to lay on my side. I am around 70 lbs overweight and my doctor told me part of this was from the weight and another part of it from arthritis in my back casung pain down my legs. I take too much Advil but it seems to be the only thing that helps. It's really bad when I am doing yard work on on my legs for 4 or 5 hours. I know if I lost weight it would probably help but at 50 my ambition is gown. Poor excise I know.Good Luck to you!
    Anonymous 42789 Replies Flag this Response
  • Hi, in response to the thigh clot, when the doctors checked me for a blood clot at my local emergency room i was told if a clot was found i would be on blood thinners and hospitolized please concider a second opinon
    Anonymous 42789 Replies
    • August 13, 2006
    • 00:19 AM
    • 0
    Flag this Response
  • respons to leg pain, i am, male 69 years, diagnosed as haveing sciatica, eg; compressed spine discs. pain has been extreme in entire left leg, & yes cannot sleep at night, for relief from this pain , i have found= self leg massage, lie down when pain at its worst, & i use , over counter medcine called RESTAVIT 25 mg .= a mild tranquiliser, 'codein 'codapain fort 'did not ease pain but did tranquilise too, the pain is easing a bit now for me after 6 months of it. ultrasound showed no clots or arterial faults, i really do think with me personaly, then its ageing process eg; i am 69 yearsif useing resavit take care, 2 only before bed time repeat in a few houres if you have too, DO NOT DRIVE,ect for a few houres after useing this medcine.time & body's respons will correct it self eventually , just acknowledg handicap & live within youre capacity. please note , i have no medical training just a sufferer too, alfie australia east coast
    Anonymous 42789 Replies
    • October 21, 2006
    • 07:49 PM
    • 0
    Flag this Response
  • How about trying a Vitamin " K" once a day, to thin the blood, actually i can hardly believe that a Doctor could subscribe pain-killers for a blood clot.What your mum needs is something to thin her blood, or get a second Doctors opinion, Good-Luck!!!What brought me here in the first place, reading these messages mainly is because i have radiating pain in my upper & lower right leg, so i hope someone will also reply back, if you have any helpful suggestions.Thank You Jessie ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~Hi - just new to this site. Just wonder if anyone can help....?Following extreme pain and swelling in her right thigh, my mum was sent for an ultrasound which revealed a blood clot in her thigh muscle. She was given painkillers and told it would take a number of weeks to heal.A month has now passed and she is still in extreme pain :( - does anyone know anything that she might be able to try to either relieve the clot as even the strongest painkillers don't seem to help.Thanks!
    Anonymous 42789 Replies Flag this Response
  • Hi - just new to this site. Just wonder if anyone can help....?Following extreme pain and swelling in her right thigh, my mum was sent for an ultrasound which revealed a blood clot in her thigh muscle. She was given painkillers and told it would take a number of weeks to heal.A month has now passed and she is still in extreme pain :( - does anyone know anything that she might be able to try to either relieve the clot as even the strongest painkillers don't seem to help.Thanks!I cannot believe that the doctor has not placed your mom on heparin or warfarin. See another doctor! I am on warfarin after spending 10 days in hospital. The blood clots caused a pulmonary embolism.
    Anonymous 42789 Replies Flag this Response
  • To the person above who suggested vitamin k to thin the blood....your info is incorrect and very important to correct. Vitamin K DOES NOT THIN THE BLOOD. In fact, it does the opposite. That is why people who take oral blood thinners are instructed to avoid foods high in vitamin k, such as green leafy veggies. Those foods can counteract the effects of the blood thinner. I am an ER nurse, and we give vitamin k shots if a persons blood tests reveal that their blood is not clotting fast enough. Just wanted to correct! Thanks
    Anonymous 42789 Replies
    • October 29, 2008
    • 08:08 PM
    • 0
    Flag this Response
  • To the person above who suggested vitamin k to thin the blood....your info is incorrect and very important to correct. Vitamin K DOES NOT THIN THE BLOOD. In fact, it does the opposite. That is why people who take oral blood thinners are instructed to avoid foods high in vitamin k, such as green leafy veggies. Those foods can counteract the effects of the blood thinner. I am an ER nurse, and we give vitamin k shots if a persons blood tests reveal that their blood is not clotting fast enough. Just wanted to correct! Thanks--------------I have been experiencing left leg discomfort. It is not painful but it is kind of deep discomfort and this sensation stretches from back of thigh and goes to back of calf. It is more like some deep muscle or nerve being pulled. It goes away when I am lying or when I walk. But sitting on chair makes it worse and alas! I have to be on chair as my tests are coming and need to study.I am worried about some cardiac issues but I am only 30. So any suggestion here
    Anonymous 42789 Replies
    • October 22, 2009
    • 10:05 PM
    • 0
    Flag this Response
  • Not sure if its the same kind of pain/discomfort.I have had mine forever.started out occassional as a teen....then more frequent as I got older and then a few yrs ago....24/7.I can only describe my pain as a gnawing aching connstant throbbing ache....BUT..mine jumps from leg to leg or maybe at both legs and now my arms are feeling the same.Ive had several MRIs, cortisone injections in the spinal cavities to block the pain all to no avail.At the pain Clinic the drs reviewed my case and have never seen anything like it.no one knows what to do with me but treat the pain,im on a fentynal pain patch(like morphine only stronger)and vicodine for breakthrough pain(which does nothing)....I go to get an EMG in Jan from a neurologist so maybe th`e`y will know something.Good luck
    Anonymous 42789 Replies
    • December 7, 2009
    • 10:33 AM
    • 0
    Flag this Response
  • --------------I have been experiencing left leg discomfort. It is not painful but it is kind of deep discomfort and this sensation stretches from back of thigh and goes to back of calf. It is more like some deep muscle or nerve being pulled. It goes away when I am lying or when I walk. But sitting on chair makes it worse and alas! I have to be on chair as my tests are coming and need to study.I am worried about some cardiac issues but I am only 30. So any suggestion here---------------------------------------------------------------HI i have exactly that same pain for a little over a year now and was wondering if u found any treatment or anything that explains why the pain is. I was told by a chiropracter that it was due to back pain that in turn did somthing to my thigh. I douibt that that is the cause but jus thought i would throw it out there. anyything will help please!!!
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.